Alert archive / Michigan / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 39, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 25, 2002, 10:59 PM CDT for Dickinson County, Michigan. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2002, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 26, 2002, 12:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Dickinson County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 11:45 PM CDT | Thunderstorm Wind 55 E | Felch, MI | Large tree limbs were broken off. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 260359 SVRMQT MIC043-260500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 1059 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL MIDNIGHT CDT * AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF IRON MOUNTAIN. THE STORM WAS MOVING EAST AT 30 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... FELCH AT 1120 PM CDT FOSTER CITY AT 1125 PM CDT HARDWOOD...RALPH AT 1130 PM CDT DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. NNNN MRD/TRH WWW.CRH.NOAA.GOV/MQT/
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:30 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 25, 9:30 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1030 PM EDT TUE JUN 25 2002 MAIN FCST CONCERNS OVERNIGHT ARE TSRA COVERAGE/STRENGTH. WV IMAGERY...00Z RAOBS AND RUC ANALYSIS INDICATED A VIGOROUS SHRTWV FROM WRN ONTARIO INTO NE MN. AT THE SFC...FRONT EXTENDED FROM LO PRES OVER NORTH CNTRL ONTARIO INTO CNTRL MN. ACTUAL FRONT POSITION DIFFICULT TO DETERMINE GIVEN NUMEROUS THUNDERSTORM OUTFLOW BOUNDARIES OVER ERN MN. THE SHRTWV COMBINED WITH SUPPORT FROM RIGHT ENTRANCE OF H25 JET AND ABUNDANT LOW LVL MOISTURE/INSTABILITY (THETA-E RDG TO WEST CNTRL UPR MI WITH MLCAPE TO 1000-2000 J/KG ...PER LAPS ANALYSIS/SNDGS) SUPPORTED AREA OF TSRA FROM WRN UPR MI INTO NW WI. LEADING LINE OF TSRA HAS WEAKENED AS IT MOVES AWAY FROM BEST UPR LVL SUPPORT. AREA OF SHRA/TSRA WILL CONTINUE TO ROLL THROUGH UPR MI OVERNIGHT AS SHRTWV AND UPPER LEVEL SUPPORT PROGRESSES TO THE EAST WITH TSTMS REACHING ERN PORTION OF CWA MAINLY AFTER 06Z. WHILE 0-6 KM SHEAR (NEAR 35 KTS) INCREASED THIS EVENING...RELATIVELY WEAK 0-3 KM SHEAR AND ONLY MODERATE INSTABILITY WILL CONTINUE TO LIMIT SEVERE POTENTIAL THE REST OF TONIGHT. WILL UPDATE TO REFLECT LATER ARRIVAL OF TSRA INTO THE ERN CWA. .MQT...NONE. JLB
In the hours before
Special weather statement, Jun 25, 7:00 PM CDT, 3 hours 59 minutes before
MIZ002-009-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 800 PM EDT TUE JUN 25 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM EDT (MIDNIGHT CDT)... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WEST UPPER MICHIGAN UNTIL 100 AM EDT (MIDNIGHT CDT). THE WATCH INCLUDES GOGEBIC AND ONTONAGON COUNTIES AND THE CITIES OF IRONWOOD... WAKEFIELD...WATERSMEET...ONTONAGON... AND BRUCE CROSSING. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME MAY CONTAIN LARGE HAIL AND DAMAGING WIND ALONG WITH DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER STATEMENTS AND INFORMATION. JLB
Local storm report, Jun 25, 10:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1113 PM EDT TUE JUN 25 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM EWEN MI WIND DAMAGE
06/25/02 ONTONAGON 12 INCH DIAMETER TREE
DOWNED
MRDSpecial weather statement, Jun 25, 10:30 PM CDT, 29 minutes before
MIZ002-009-260430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1130 PM EDT TUE JUN 25 2002 ...SEVERE THUNDERSTORM WATCH FOR GOGEBIC AND ONTONAGON COUNTIES HAS BEEN DISCONTINUED... THE SEVERE THUNDERSTORM WATCH FOR GOGEBIC AND ONTONAGON COUNTIES HAS BEEN DISCONTINUED. THE STRONGEST THUNDERSTORMS HAVE MOVED TO THE EAST AND NO ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER STATEMENTS AND INFORMATION. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:32 PM CDT | Severe Thunderstorm Warning | MQT | Ontonagon | 58 min |
| Jun 25, 11:01 PM CDT | Severe Thunderstorm Warning | MQT | Iron | 59 min |
| Jun 25, 11:46 PM CDT | Severe Thunderstorm Warning | MQT | Marquette | 29 min |
| Jun 26, 12:24 AM CDT | Severe Thunderstorm Warning | MQT | Delta | 66 min |
| Jun 26, 1:07 AM CDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 53 min |
| Jun 26, 4:11 PM CDT | Special Marine Warning | MQT | 64 min | |
| Jun 26, 4:11 PM CDT | Special Marine Warning | MQT | 64 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.